MAUDE Adverse Event Report: RTI SURGICAL 1.7MM CABLE LOCK FOR PISTOL GRIP CABLE TENSIONER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

RTI SURGICAL 1.7MM CABLE LOCK FOR PISTOL GRIP CABLE TENSIONER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.221.017
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device deemed reportable on october 12, 2020 during investigation reporter is company representative h6 investigation summary note: the complaint device was assessed and investigated by rti, the manufacturer of the device.Visual inspection: the cable lock ø1.7 f/cable tensioner one-h+ (p/n: 03.221.017, lot #: p312986) was sent to rti.Upon visual inspection, the rear bit was returned stuck to a tensioner.Lubrication was required to un-mate devices.One of the spring plungers on the rear bit appeared stuck.Functional test: the spring plungers functioned as intended once lubricated.The complaint device was functionally tested per the routing by holding tension at the tensioner 50 kg mark.The functional test passed.Can the complaint be replicated with the returned device? no, the device operated as intended after lubricating the device which helped to disassemble the mating devices and the spring plungers.Document/specification review no issues manufacturer also performed a dhr review and found that the device met manufacturing specification prior to shipping.Complaint confirmed? yes.Investigation conclusion: the complaint condition was confirmed for the cable lock ø1.7 f/cable tensioner one-h+ (p/n: 03.221.017, lot #: p312986) as the rear bit was returned stuck to a tensioner and lubrication was needed to un-mate devices.One of the spring plungers on the rear bit appeared to be stuck which could have cause the complaint condition.No root cause could definitively be determined for the reported complaint condition but it likely the issue was related to maintenance.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history part #: 03.221.017 synthes lot number: p312986 supplier lot #: p312986 release to warehouse date: 25-may-2018 supplier: (b)(4).Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported the loan kit technician noted the cable lock and tensioner instruments were not working correctly during loan kit inspection.It was determined during device investigation the devices were jammed and caused a device mating issue this is report 1 of 1 for (b)(4).

Brand Name
1.7MM CABLE LOCK FOR PISTOL GRIP CABLE TENSIONER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
RTI SURGICAL
375 river park circle
marquette MI 49855
MDR Report Key10671344
Report Number1833824-2020-00079
Device Sequence Number16798764
Product Code LXH
UDI-Device Identifier07611819500075
UDI-Public(01)07611819500075
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.017
Device Lot NumberP312986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2020
Initial Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1